Journal of Mathematical Sciences and Applications
ISSN (Print): 2333-8784 ISSN (Online): 2333-8792 Website: http://www.sciepub.com/journal/jmsa Editor-in-chief: Prof. (Dr.) Vishwa Nath Maurya, Cenap ozel
Open Access
Journal Browser
Go
Journal of Mathematical Sciences and Applications. 2018, 6(1), 6-12
DOI: 10.12691/jmsa-6-1-2
Open AccessArticle

Optimal Portfolios of an Insurer and a Reinsurer with Proportional Reinsurance through Exponential Utility Maximization under Constant Elasticity of Variance Model

Silas A. Ihedioha1, , Danat N. Tanko1 and Dominic P. Shie1

1Department of Mathematics, Plateau State University Bokkos, P.M.B 2012 Jos, Plateau state, Nigeria

Pub. Date: October 23, 2018

Cite this paper:
Silas A. Ihedioha, Danat N. Tanko and Dominic P. Shie. Optimal Portfolios of an Insurer and a Reinsurer with Proportional Reinsurance through Exponential Utility Maximization under Constant Elasticity of Variance Model. Journal of Mathematical Sciences and Applications. 2018; 6(1):6-12. doi: 10.12691/jmsa-6-1-2

Abstract

This work studied optimal portfolios of an insurer and a reinsurer under proportional reinsurance and exponential utility preference, aiming at obtaining the optimal strategies for both the insurer and the reinsurer and determined the condition that would warrant reinsurance according to the proportional reinsurance chosen by the insurer and accepted by the reinsurer. The insurer and the reinsurer invested in a market where the price processes of the risky asset adopted constant elasticity of variance (CEV) model and their surplus processes approximated by stochastic differential equations (SDEs). Hamilton-Jacobi-Bellman equations (HJB) were derived and closed form solutions obtained, giving the optimal values of the insurer’s and the reinsurer’s portfolio. Obtained also was the condition for proportional reinsurance.

Keywords:
exponential utility maximization Hamilton-Jacobi-Bellman equations (HJB) insurer and reinsurer optimal strategies stochastic differential equations (SDEs)

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  Gu M., Yang Y., Li S., & Zhang J. (2010). Constant elasticity of variance model for proportional reinsurance and investment strategies. Insurance: Mathematics and Economics Vol. 46 (3) 580-587.
 
[2]  Browne S. (1995). Optimal investment policies for a firm with a random risk process: exponential utility and minimizing the probability of ruin. Mathematics of operations Research, Vol. 20, No.4, 937-958.
 
[3]  Hipp C. & Plum. M. (2000). Optimal investment for insurers, Insurance: Mathematics and Economics, Vol. 27 No 2, 215-228.
 
[4]  Wang Z, Xia J. & Zhang L. (2007). Optimal investment for an insurer: The martingale approach. Insurance Mathematics and Economics, Vol 40 No 2, 322-334.
 
[5]  Promislow S. D. & Young V. R. (2005). Minimizing the Probability of Ruin When Claims Follow Brownian Motion with Drift. North American Actuarial Journal 9(3) 110-128.
 
[6]  B ̈auerle N. (2005). Benchmark and mean-variance problems for insurers. Mathematical Methods of Operations Research, 62(1), 159-165.
 
[7]  Zhibin L, & Bayraktar E. (2014). Optimal reinsurance and investment with un- observable claim size and intensity. Insurance Mathematics and Economics, 55, 156-166.
 
[8]  Yang S. & Jiaqin W. (2014). Optimal investment-consumption-insurance with random parameters, Scandinavian Actuarial Journal, 2016:1, 37-62.
 
[9]  Deng Y., Zhou J. & Huang Y. (2015). Optimal proportional reinsurance and investment for a constant elasticity of variance model under variance principle. Acta Mathematica Scientia Volume 35, Issue 2, March 2015, Pages 303-312.
 
[10]  Osu, Bright O., Ihedioha, Silas A. ,& Adindu, J. I. (2014). On the survival of insurancecompany’s investment with consumption under power and exponential utility functions: American journal of Applied Mathematics. Vol. 2, No. 1, pp. 8-13.
 
[11]  Jianwei G. (2009).Optimal investment strategy for annuity contracts under the constant elasticity of variance (CEV) model. Insurance: Mathematics and Economics, Vol. 45,1, 9-18.
 
[12]  Ihedioha S. A. & Osu, B. O. (2015) .Optimal Probability of Survival of an Insurer and a Reinsurer under Proportional Reinsurance and Power Utility Preference. International Journal of Innovation in Science and Mathematics Volume 3, Issue 6, ISSN (Online): 2347-9051.
 
[13]  Li D., Rong X., & Zhao H. (2015). Time consistent reinsurance-investment strategy for a Mean-variance insurer under stochastic interest rate model and Inflation risk. surance: Mathematics and Economics 64, 28-44.
 
[14]  Zhou M. & Jun C. (2014). Optimal dynamic risk control for insurers with state-dependent income. J. Appl. Probability. 51, no. 2, 417-435.
 
[15]  Cox J C and Ross S A. (1976). The valuation of options for alternative stochastic processes. Journal of Financial Economics, 3(2): 145-166.